Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 100, NWS St. Louis, MO

June 24, 2015Knox County, Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 24, 2015, 11:11 PM CDT for Knox County, Lewis County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 11:11 PM CDT (04:11 UTC)
Expired
Jun 25, 2015, 12:15 AM CDT
In force
64 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Knox County, MO, Lewis County, MO

The radar

The Quad Cities radar (KDVN), 198 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:04 AM CDTHAIL 0.25Hurdland, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 9:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-609 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KLSX 250411
SVRLSX
MOC103-111-250515-
/O.NEW.KLSX.SV.W.0100.150625T0411Z-150625T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...
  NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1215 AM CDT

* AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF GREENTOP...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  EDINA...GREENSBURG...COLONY...KNOX CITY...LA BELLE...HURDLAND...
  BARING AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
      3995 9195 3995 9197 4016 9235 4025 9236
      4031 9234
TIME...MOT...LOC 0411Z 305DEG 31KT 4042 9237

HAIL...1.50IN
WIND...70MPH

$$

TRUETT
2 follow-up statements
133 
WWUS53 KLSX 250436
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CDT WED JUN 24 2015

MOC103-111-250515-
/O.CON.KLSX.SV.W.0100.000000T0000Z-150625T0515Z/
KNOX MO-LEWIS MO-
1136 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS AND KNOX COUNTIES UNTIL 1215 AM CDT...

AT 1135 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH GORIN TO BRASHEAR...AND MOVING SOUTHEAST AT 35
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EDINA...COLONY...KNOX CITY...LA BELLE AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
      3995 9195 3995 9197 4016 9235 4025 9236
      4031 9234
TIME...MOT...LOC 0437Z 305DEG 31KT 4041 9201 4014 9228

HAIL...1.00IN
WIND...70MPH

$$

TRUETT
861 
WWUS53 KLSX 250501
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT THU JUN 25 2015

MOC103-111-250515-
/O.CON.KLSX.SV.W.0100.000000T0000Z-150625T0515Z/
KNOX MO-LEWIS MO-
1201 AM CDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS AND KNOX COUNTIES UNTIL 1215 AM CDT...

AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF WYACONDA TO EDINA TO BRASHEAR...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KNOX CITY...LA BELLE AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
      3995 9195 3995 9197 4016 9235 4025 9236
      4031 9234
TIME...MOT...LOC 0500Z 305DEG 26KT 4030 9187 4012 9209
          4012 9231

HAIL...0.75IN
WIND...60MPH

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:19 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 24, 10:19 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT Wed Jun 24 2015

.UPDATE:
Issued at 1012 PM CDT Wed Jun 24 2015

Severe bow echo across south central IA will track southeastward
into portions of northeast MO and west central IL late tonight.
Severe thunderstorm watch is in effect for late tonight across
this area with damaging winds being the primary threat with these
storms. There will also be the potential for heavy rainfall which
could lead to flash flooding across northeast MO and west central
IL as well late tonight. The convection will likely weaken as it
drops southeastward towards the St Louis metro area towards
morning.

GKS

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 343 PM CDT Wed Jun 24 2015

Weak frontal boundary is slowly lifting north through forecast area
this afternoon. Main question is where will the boundary be by
tonight as this determines where the best chances of precipitation
are for the forecast area. Both 12z NAM and GFS have frontal
boundary extending from surface low over southwestern Iowa by 00z
this evening extending to the east then curve to the southeast along
the Mississippi River. With decent low level jet and moisture
pooling along front, will see MCS develop north of boundary and
track along it. Corfdi vectors have complex slide south southeast
through northeast MO/west central IL late tonight. Will advise
evening shift that pops may need to be raised further south if
complex turns sooner. Will see a sharp gradient on qpf with this
system, ranging from a quarter of an inch to near an inch in west
central Illinois. Creeks and streams in this area are running
bankful in some locations due to the heavy rain, between 1 and 3
inches, that fell overnight and this morning. As for severe chances,
with decent instability, lapse rates and shear, could see severe
storms develop with main threats being large hail, damaging winds,
as well as a few tornadoes. SPC has put northeast MO/west central
IL in a slight risk with a smaller portion of this area on the
southern periphery of an enhanced risk. Otherwise, a mild night on
hand with lows only in the low to mid 70s.

Byrd

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 343 PM CDT Wed Jun 24 2015

Frontal boundary to begin moving slowly south into forecast area
on Thursday. Will see several shortwaves move along boundary
through Friday night. Best chances of rain will be Thursday night
through Friday. Some concern about rainfall amounts with this
system, could see an inch or two with locally higher amounts
possible, will just depend on how fast or slow system moves
through. It appears to be a fairly progressive system onces in
starts moving through.

Precipitation will taper off Friday night and will see cooler and
drier weather for the weekend. Next chance for rain will be Sunday
night through Wednesday with several rounds expected once again on
active northwest flow aloft. Highs during the weekend will be in the
mid to upper 70s, then moderate a bit by Tuesday.

Byrd

&&

.AVIATION:  (For the 00z TAFs through 00z Thursday Evening)
Issued at 625 PM CDT Wed Jun 24 2015

Potential for showers and thunderstorms is main focus this forecast
cycle. Present indications are the evening should be dry. Overnight
however the current thinking is thunderstorms well spread southeast
out of IA and impact northeast MO and west central IL including
KUIN. There could be several rounds of storms overnight into the
morning hours in this area, some of which could be strong with
gusty winds and brief heavy rain. Futher south it appears the
weather will remain tranquil with VFR flight conditions dominating
through the period. Surface winds could be tricky - they should
veer overnight and become gusty from the southwest on Thursday
morning, however outflow from thunderstorms could progress well
south and impact the wind direction on Thursday morning.

Specifics for KSTL:

VFR flight conditions are expected through 00z Thursday evening. Present
thinking is that thunderstorms late tonight and Thursday morning will
remain to the north and northeast of the terminal. Surface winds will
gradually veer overnight and become gusty from the southwest on Thursday
morning. Will however need to monitor the outflow from thunderstorms
to our north, which could progress well south and impact the wind
direction on Thursday morning.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 24, 4:05 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT WED JUN 24 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251230-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
405 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME SEVERE STORMS WITH
LARGE HAIL...DAMAGING WINDS...AS WELL AS A FEW TORNADOES ARE POSSIBLE
MAINLY ACROSS PARTS OF NORTHEAST MISSOURI INTO EAST CENTRAL
ILLINOIS.

POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO
EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT.
SOME SEVERE STORMS ARE POSSIBLE ON THURSDAY ACROSS MUCH OF THE
AREA.

THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY NIGHT INTO MONDAY AND
CONTINUES INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:31 PM CDTFlash Flood WatchLSXAudrain, Knox, Lewis, Lincoln, Marion, Monroe and 3 more7 hr
Jun 25, 12:07 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby38 min
Jun 25, 1:09 AM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jun 25, 2:39 AM CDTFlash Flood WarningLSXMarion, Shelby7 hr
Jun 25, 3:20 AM CDTRiver Flood WarningLSXMarion52 hr
Jun 25, 4:06 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 17 more39 hr
Jun 25, 7:03 AM CDTFlash Flood WarningLSXKnox, Lewis4 hr
Jun 25, 9:19 AM CDTRiver Flood WarningLSXMonroe62 hr
Jun 25, 9:26 AM CDTFlash Flood WarningLSXLewis, Marion, Shelby4 hr
Jun 25, 10:54 AM CDTFlash Flood WarningLSXKnox, Lewis4 hr
Jun 25, 1:28 PM CDTAreal Flood WarningLSXMarion, Shelby7 hr
Jun 25, 2:51 PM CDTAreal Flood WarningLSXKnox, Lewis6 hr
Jun 25, 3:21 PM CDTRiver Flood WarningLSXLincoln3 days
Jun 25, 5:00 PM CDTSevere Thunderstorm WarningLSXLincoln60 min
Jun 25, 5:51 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis54 min
Jun 25, 5:56 PM CDTSevere Thunderstorm WarningLSXSaint Charles19 min
Jun 25, 6:32 PM CDTFlash Flood WarningLSXLincoln, Saint Charles14 hr
Jun 25, 6:54 PM CDTSevere Thunderstorm WarningLSXLincoln66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.